Oklahoma, 2016

Wildfire in Oklahoma, January 30, 2016

January 30, 2016 · NWS OUN · 1 event in 1 county or zone

Amidst windy and dry conditions, a grass fire burned 1,137 acres in Pottawatomie county on the 30th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Amidst windy and dry conditions, a grass fire burned 1,137 acres in Pottawatomie county on the 30th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 30, 11:40 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Jan 30, 11:40 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CST SAT JAN 30 2016

.DISCUSSION...
PLEASE SEE THE 18Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
WINDS WILL CONTINUE TO INCREASE FROM THE SOUTH THIS AFTERNOON TO
AROUND 20 KT SUSTAINED. WIND SPEEDS WILL DECREASE AFTER SUNSET TO
AROUND 10 TO 15 KT SUSTAINED. EXPECT SOME HIGH CLOUDS THROUGHOUT
THE DAY FOR MOST OF THE TERMINALS. BY EARLY MORNING, CONFIDENCE
REMAINS HIGH ENOUGH TO INCLUDE IFR CIGS AT PNC AND GAG/WWR BEHIND
A COLD FRONT. THE WINDS WILL SHIFT FROM THE W AND NW BEHIND THIS
FRONT EARLY TOMORROW. IT IS CURRENTLY UNCLEAR HOW FAR SOUTH THE
LOW CIGS WILL MAKE IT AFTER SUNRISE TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  70  46  59  35 /   0   0   0   0
HOBART OK         72  45  57  34 /   0   0   0   0
WICHITA FALLS TX  76  49  63  36 /   0   0   0   0
GAGE OK           69  37  53  29 /   0   0   0  10
PONCA CITY OK     65  42  56  33 /   0   0   0  10
DURANT OK         73  52  66  40 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR OKZ009-014-016-
     021-022-033>037.

TX...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR TXZ083>089.

&&

25/03/03
Hazardous weather outlook, Jan 30, 11:46 AM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1146 AM CST SAT JAN 30 2016

OKZ004>048-050>052-TXZ083>090-311800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1146 AM CST SAT JAN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.FIRE WEATHER...
FIRE WEATHER CONDITIONS WILL BE ELEVATED TO CRITICAL THIS
AFTERNOON ACROSS PORTIONS OF WESTERN NORTH TEXAS AND WESTERN
OKLAHOMA DUE TO WARM...DRY AND WINDY CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN AND
CENTRAL OKLAHOMA MONDAY EVENING. SEVERE WEATHER IS UNLIKELY.

.WINTER WEATHER...
SNOW WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF OKLAHOMA TUESDAY.
MINOR ACCUMULATIONS UP TO THREE QUARTERS OF AN INCH ARE POSSIBLE.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Pottawatomie

When
January 30, 2:00 PM CST to 11:59 PM CST
Where
Pottawatomie forecast zone
Reported by
Park/Forest Service
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, January 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611005.